Texas, 2004

Flash Flood in Texas, June 3, 2004

June 3, 2004 · NWS LUB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 3, 10:13 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 3, 10:13 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1113 AM CDT THU JUN 3 2004

.SHORT TERM...
UPPED POPS TO LIKELY ACROSS MUCH OF THE LBB CWA THROUGH THIS
AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. LOW LEVEL MOISTURE CONTINUES
TO POOL OVER THE CAPROCK AND POINTS WEST AS INFLOW CONTINUES. HEAVY
RAIN WILL CONTINUE TO BE THE MAIN THREAT WITH THE STRONGEST
THUNDERSTORMS AS AMA AND MAF SOUNDINGS SHOW GOOD LOW LEVEL ADVECTION
COUPLED WITH STORM MOTIONS BETWEEN 4 AND 7 KTS. GOOD LOW LEVEL
CONVERGENCE FUELING ISENTROPIC LIFT SHOULD HOLD SHOWERS AND
THUNDERSTORMS IN PLACE ROUGHLY ALONG AND TO THE EAST OF A SUDAN TO
LEVELLAND TO BROWNFIELD TO ODONNELL LINE. NORTHWEST FLOW ALOFT WILL
WARRANT CHANCES THROUGH THIS EVENING.

WITH CLOUD COVER SOCKED IN OVER THE REGION...LOWERED MAX TEMPS TO
NEAR 80 NORTH AND LOW 80S SOUTH. THIS MAY BE GENEROUS CONSIDERING
CURRENT TEMPS IN THE LOW 60S. WILL WAIT AND SEE IF TRENDS CONTINUE
OVER THE NEXT COUPLE HOURS.

FLASH FLOOD WATCH ALLOWED TO EXPIRE. HEAVY RAINFALL WILL BE
LOCALIZED THROUGHOUT THE REGION WITH PONDING OF ROADWAYS THE
LIKELIHOOD. NEW GRIDS AND ZONES OUT FOR SURROUNDING WFOS.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       81  60  91  64 /  50  40  20  20
TULIA        80  62  90  64 /  50  40  20  20
PLAINVIEW    80  63  90  65 /  60  40  20  20
LEVELLAND    81  64  91  68 /  60  30  20  20
LUBBOCK      81  64  91  68 /  70  30  20  20
BROWNFIELD   82  65  92  68 /  60  20  20  20
CHILDRESS    82  66  88  68 /  50  40  20  30
SPUR         82  66  90  68 /  80  30  20  20
ASPERMONT    82  68  89  70 /  80  30  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17
Hazardous weather outlook, Jun 3, 10:30 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 3 2004

TXZ021>044-041630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS
AFTERNOON THROUGH TONIGHT.

EAST TO SOUTHEAST LOW-LEVEL WINDS WILL CONTINUE TO BRING ABUNDANT
LOW-LEVEL MOISTURE WEST-NORTHWEST ACROSS THE REGION THROUGH TONIGHT.
MEANWHILE...THUNDERSTORMS ONGOING ACROSS THE SOUTH PLAINS AREA WILL
CONTINUE TO GENERATE NUMEROUS OUTFLOW BOUNDARIES...PROVIDING A FOCUS
FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ACROSS THE REGION THROUGH
MUCH OF THE AFTERNOON. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON
AND MOVE EAST TO SOUTHEAST ACROSS THE REGION TONIGHT. THESE
THUNDERSTORMS WILL LIKELY EVOLVE INTO A COMPLEX OF STORMS WITH THE
POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING DAMAGING WINDS.

DUE TO THE ABUNDANT LOW-LEVEL MOISTURE AND THE SOMETIMES SLOW
MOVEMENT OF THE THUNDERSTORMS...VERY HEAVY RAINFALL WILL BE
POSSIBLE...INCREASING THE THREAT FOR BRIEF FLOODING OF URBAN AND
LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT
AS SEVERAL WEAK BOUNDARIES FROM PREVIOUS STORMS LINGER OVER THE
AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE
ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

02

The radar

The Lubbock radar (KLBB), 49 km away, was scanning. The volume nearest the first event began at 17:40 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hockley

When
June 3, 11:40 AM CST to 12:30 PM CST
Where
Hockley County, Levelland
Reported by
LAW ENFORCEMENT
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Locally heavy rainfall resulted in flooding of several streets in town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406729.